My son in law has lost to much weight since he started taking this and he stays dehydrated. He did not having these problems before.
Ive been on novilin 70/30 for a year now and cant lose weight my mom is diabetic, i have a friend that was on insulin all his life so i dont think that it would make him lose like that. it would be a good idea to get him to a doctor that specializes in diabetics sone as u can.
Insulin won't cause side effects, your body produces it and needs it. Its probably because his blood sugar is running lower and he's probably eating a better diet to manage that. If he's concerned about his weight loss, he should tell his dr. There is no excuse for dehydration, he should be drinking alot of water as a way to help manage his blood sugar.
How are his blood sugars running? sometimes uncontrolled blood sugar that is too high can cause weight loss because the body cant use any of the circulating glucose for fuel. If his sugars are running in good range then it might be that he is just eating better. He does need to stay well hydrated. Being hydrated is SO VERY important for the body to funtion properly and to get rid of toxins and wastes. What makes you feel he is dehydrated? Is he just not drinking much or has he stopped urinating? If his sugars are high or if he has stopped urinating these can be danger signals. Diabetes can lead to kidney disease and the kidneys can shut down and stop producing urine so if he is not urinating take him to the emergency room to get his kidneys checked!!
Novo log flex pen is simply a method of delivery. It is insulin. Just like a syringe but far easier to use. It comes in NPH and R. I have been using it for years.
If his numbers are all over he may not be checking his blood sugar properly or he is taking the wrong amount of insulin.
Blood sugar level is best taken fifteen minutes or closer to when one is to eat. Do not do after eating, a common mistake.
The endocrinologist ought to have given a sliding scale for the insulin. Mine is as follows for R insulin. Over 120 to 150, 2 units; 151 to 200, 3 units; 201-250, 5 units. 251 to 300, 7 units; 301 to 350, 9 units. Over that head to a hospital. Over 200 recheck blood sugar afyer insulin is given in fifteen minutes. If has not dropped closer to normal, wait ten more minutes and add 2 units. If still a problem call physician or ER for help.this is my schedule and may be different for him. However he should have a sliding scale for his daily levels.
Readings are to be taken four times per day.
Uncontrolled blood sugars are very serious. I was told that weight loss is extemely serious. Ten pounds in a month when not dieting needs a doctor visit and blood work. He is underweight so it is more than diet adjustment.
Please get him in to an endocrinologist as soon as you can.
Is he on any other type of long acting Insulin? I take the Novolog 3 x day before each meal. I also take Lantus as my long acting insulin. I also take Metformin twice a day. If he is taking Metformin that will cause Nausea & decrease his appetite.
It sounds like you Definitely need to take him to a Different Endocrinologist as the Dr. he has now should be changing his medications to help regulate his Numbers.
Also you need to be careful what he is drinking.. Water is the best to keep him hydrated.
Please Do Not wait to find another Dr. as his body is not reacting correctly.
And I have never heard someone losing weight due to the Novolog.
What medication was he on before the Novolog? I wish you the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
NovoLog Mix 70/30 FlexPen - what is the difference between novolog flexpen and novolog 70/30 flexpen
Posted 24 Oct 2009 • 1 answer
Posted 6 Jun 2011 • 1 answer
Posted 25 Jan 2012 • 1 answer
Posted 26 Mar 2012 • 3 answers
Posted 23 Sep 2013 • 2 answers